Medical Questions? Ask a Doctor Online!
HI, Thanks for your question. My name isXXXXX and I am here to help you today. I will be happy to help you with your follow-up questions also. I need few details.
Do you have any symptoms like nasal obstruction. nasal discharge, fluid trickling in throat?
Did you cough out that blood stained secretion or you just felt that you needed to clear your throat and then you spitted that out?
It was more that I felt that I needed to clear my throat
Was that fresh blood or clotted one?
Was that mixed with secretions?
The first couple of times it was pale brown, then once a size of a eraser on the end of a pensil fresh red a little dark and in the middle it was really dark, maybe black.. Then pale brown, and once fresh red afterwards .. then pale brown
Have you vomited so far?
not mixed with secretion. No, I did not vomit yet
Have you got your INR checked recently?
yes, this morning, 3.2
and did they check your PT and APTT?
Sorry for my english, I'm from Québec, Canada ;)
I am here to help you.
I do my own INR at home with the Coagu Check. So no PT and APTT
Why you are on coumadin?
Do you have any chest pain, calf swelling or shortness of breath?
I did an pulmunary embolism in 2008
what is calf ?
But right now you don't have any cough?
Calf is back side of leg.
Calf swelling NO, Shortness of breath NO, chest pain NO but I do have a light pressur on my abdomen, higher than my navel
Thanks a lot for your input.
I am sorry to hear about your problem.
and a sensation of burning in the oseophagus close to my throat that did not stop since 9am
The cause for your secretions as you have described can be either a sinus infection. In this infection the blood stained secretions can trickle in the throat.
You are having heart burn right now but i don't think that this is causing any bleeding in throat because in case of bleeding ulcer either you can have black stools or you can vomit out the blood rather than spitting.
So i think both sinus and heart burn are present at the same time.
my throat does not tickle, it's I always spit out my saliva (habit) and now there was blood.
Heart problem can never present with the symptoms like you have described.
Yes i understand. I just used the trickle word, by the way.
But heart or lung problem is not likely.
In case of lungs, you should have coughed out blood.
and you must have shortness of breath too.
for the stool, I did not go yet, .. so I don't know yet for that
Yes that you should check but i guess that is not likely to be the cause specially no association with spitting blood.
ok thanks. I sometimes have reflux. Is it possible that I blead and it dried there and I got it out today ?
No it's not possible because in stomach bleed, you are supposed to vomit it out.
You are most welcome.
I suggest that you should see doctor but there is no need to be worried.
I have few suggestions which you can try.
Actualy my stomach problem is more severe than usual, isn't it strange that it can happen even when I take Prevacid ?
you can use otc syp gaviscon and if you don't feel any response then visit your doctor.
moreover take steam inhalation with menthol drops, it will help you with your dry nose.
why get checked if there is no need to be worried, for my going to the hospital for nothing because I have a type of muscular dystrophy ( spinal muscular amyotrophy, Type II) and if I go there for nothing, a respiratory virus can kill me.
There is no need to be worried because stomach bleeding or pulmonary embolism not likely.
If my stomach bleeds, will I absolutely vomit ?
I have recommended to get checked just because if stomach pain continues, definitely you should get it checked.
It's not necessary but stomach bleeding is never linked to spitting of blood stained secretions.
ok thank you very much. I understant that the blood probably came from my nose. But if it would be from my stomach, what would the symptoms be ? Oh I forgot to tell you that I have a tachycardia (111)
In case of stomach, you must have vomiting to get it out. The color of blood should be coffee ground.
and also : my nausia, my burning sensation, and my light pressur worries you ?
what is your blood pressure?
in that case tachycardia is not due to blood loss at least.
Speaking of Prevacid, is it normal that I have more acute symptoms ?
yes this make me a little worried and that is why i have asked to you to try gaviscon and in case of persistence i have advised to visit doctor.
in that case (tachycardia) my blood pressure was 110/67 this morning. .. is that still ok ?
yes this one is also normal.
why would that worry you (prevacid with acute symptoms) ?
because sometime prevacid might not work.
ok thanks :)) Thanks for your patience Doc :)
you are most welcome.
i am here for you so feel free to contact me anytime.
Gaviscon, doesn't that give black stools ? And is it bad if I take it only tomorw since all that I have not is Tums ?
no its better if you take i now.
gaviscon doesn't give you black stool.
can I take is since I just took a Tums ?
yes you can still take it.
you look worried, can it be dangerous what I have?
least likely but definitely i cannot examine you so i have to be broad.
What what the Gaviscon exactly that You suggest me ?
sorry what do you mean?
I have no one to get me some at the pharmacy today (wheel chair obliged) is it really bad if I take it only tommorw ?
ok gaviscon syrup
yes let the tums work and see the response.
My last question : If Gaviscon does not work, should I go to the hospital in emergency for my family doctor (clinic) is away for 10 days
yes in that case you should go to ER.
anything else i can help you with?
Why shoud I go to ER ?
because if your doctor is away then you must get examined and in that case, you have the option of ER.
If Gaviscon does not work I will then have to go to ER, but can it wait 1-2 days
or do I have to go right away in emergency ??
if symptoms remain the same then yes you can.
if gaviscon is of no help then go to ER.
you can wait for 12 hrs.
but hopefully gaviscon will help you.
ok thank you very much
You were very patient :) Thanks
Have a great day :)
you are most welcome. I wish you good luck that you get well soon, please ask if you have any question because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.
gaviscon is not working, it's that there's something wrong with me, what would that be ?
bleeding stomach ulcer ?
no just ulcer.
bleeding not likely.
Have a nice day
same to you.